Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Is impotence related to epidural steroid injection taken for disc problem in back?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2004
Answered : 1835 Questions
Question
Because of my disk problem in back, I got an epidural steroid injection few days ago. However, after I got it, I'm suffering somewhat impotence. Are they related ?? or is impotence a side effect of epidural steroid injection?
Posted Wed, 2 May 2012 in Back Pain
 
 
Answered by Dr. Ashish Mittal 2 hours later
Hello,
Thanks for your query.

I appreciate your efforts for medical consultation in so much distress.

Important aspects of your query are:
•     20 year old male
•     Known case Disc problem
•     Complaints of: Impotence after epidural steroid injection

I would like to consider multiple possibilities as a cause of impotence in your case in following hierarchy:
•     Pain due to disc problem
•     Compression of spinal neurons due to disc problem
•     Depression secondary to distress of disc problem and steroid injection
•     Trauma to nerves during epidural injection (If happened)
•     Side effects of medicines
•     Addition of all above factors

Best treatment of disc problem is bed rest and exercises advised by your physician. Medicines used to relieve pain and enhance recovery in such cases.

So there are better chances of recovery after resolution of disc problem. If it is steroid induced then it will not last for long duration and would cure after revival from the steroid effect.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Regards,
Above answer was peer-reviewed by
 
Follow-up: Is impotence related to epidural steroid injection taken for disc problem in back? 4 hours later
So.. it is just a temporary symptom?? What should I do now?? Just wait untill it gets back as normal?
 
 
Answered by Dr. Ashish Mittal 2 hours later
Hello again,

I mentioned about possible causes of your problem. But it needs evaluation for exact cause. Discuss this issue with your treating doctor.

If there is no neuronal degeneration because of disc problem, then impotence will reverse with resolution of problem.

Hope I have answered your query.

Wish you good health and speedy recovery,

Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor